Home About us Editorial board Ahead of print Current issue Archives Submit article Instructions Subscribe Search Contacts Login 
  • Users Online: 774
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2009  |  Volume : 21  |  Issue : 2  |  Page : 72-75

Drug induced neutropenia manifesting as oral ulcerations


Department of Oral Medicine & Radiology, Dayananda Sagar College of Dental Sciences, Shavige Malleshwara Hills, Kumaraswamy Layout, Bangalore-560 078, India

Correspondence Address:
Rachna Kaul
No. 15, Koul Nivas, Ist Cross, D main, Harikrishna layout, Ramamurthy Nagar, Bangalore
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0972-1363.57890

Rights and Permissions

As dental practitioners, we often come across oral ulcerations of varied etiology. Among all the causes of oral ulcers, those due to neutropenia are significant. Neutropenia can occur in many systemic conditions and also in patients on long-term therapy of certain drugs like phenytoin. The diagnosis of neutropenia in time leads to early recognition of the cause of this fatal condition. Here, we report a case of a 50-year-old female patient who developed oral ulcerations secondary to phenytoin-induced neutropenia. Early diagnosis of the condition led to discontinuation of the offending drug and significant improvement in her blood picture and also prevented her from falling prey to many other systemic infections that neutropenia can cause.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1780    
    Printed27    
    Emailed0    
    PDF Downloaded178    
    Comments [Add]    

Recommend this journal